U.S. doctors online nowAsk doctors free
South Africa
A 22-year-old male asked:

Since i started clozapine i've been very lethargic and drooling a waterfall. how long until it goes away?

2 doctor answers3 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 33 years experience
Clozapin: Lethargy is dose-related. Side effects need to be reviewed with your prescribing doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Heidi Fowler
Psychiatry 26 years experience
Clozapine - sedation: Please see article “Sedation side effect of clozapine”. REF: https://smiadviser.org/knowledge_post/sedation-side-effect-with-clozapine. Sedation can increase with each dose increase. It does tend to decrease over time (but I can't say how long that takes). People often take it at night if overly sedated or drink something like coffee if too sedated in morning.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

South Africa
A 22-year-old male asked:

Ever since i started clozapine i've been drooling. How long until it goes away or is it here to stay?

2 doctor answers3 doctors weighed in
Dr. Pamela Pappas
Psychiatry 43 years experience
Drooling & Clozaril (clozapine): Drooling is a known side effect of clozaril, (clozapine) and it may be dose-related. Talk with your doctor about this, to see if the dose can be adjusted. Clozaril (clozapine) can be very helpful for disabling psychotic symptoms, and your need for this must be balanced against any side effects. I'm sure your doctor wants the best for you.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 10, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.